Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 29, NWS Brownsville, TX

April 16, 2012Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 16, 2012, 2:58 PM CDT for Hidalgo County, Willacy County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2012, 2:58 PM CDT (19:58 UTC)
Expired
Apr 16, 2012, 3:30 PM CDT
In force
32 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 83 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 3:06 PM CDTFUNNEL CLOUDEdinburg, TXPUBLIC REPORTED A FUNNEL CLOUD NEAR HIGHWAY 281 AND FREDDY GONZALEZ.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 8:07 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2823 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS54 KBRO 161958
SVRBRO
TXC215-489-162030-
/O.NEW.KBRO.SV.W.0029.120416T1958Z-120416T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
258 PM CDT MON APR 16 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 330 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...OVER
  EDINBURG...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOOLITTLE.
  FAYSVILLE.
  ELSA.
  HARGILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2656 9799 2638 9784 2621 9813 2635 9825
TIME...MOT...LOC 1958Z 233DEG 12KT 2634 9811

$$
1 follow-up statement
381 
WWUS54 KBRO 162017
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CDT MON APR 16 2012

TXC215-489-162030-
/O.CON.KBRO.SV.W.0029.000000T0000Z-120416T2030Z/
HIDALGO-WILLACY-
317 PM CDT MON APR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN WILLACY AND CENTRAL HIDALGO COUNTIES...

AT 305 PM CDT...THE PUBLIC REPORTED SMALL HAIL ON THE EAST SIDE OF 
EDINBURG.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 6 MILES EAST OF EDINBURG...MOVING EAST AT 10
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAN CARLOS.
  LA BLANCA.
  ELSA.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2656 9799 2638 9784 2621 9813 2635 9825
TIME...MOT...LOC 2017Z 264DEG 10KT 2632 9805

$$

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:50 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 16, 12:50 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1250 PM CDT MON APR 16 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...A LINE OF STORMS WILL BE MOVING ACROSS THE THREE TAFS
SITES THIS AFTERNOON. THIS IS ASSOCIATED TO A FRONTAL BOUNDARY
ALONG HIDALGO AND BROOKS COUNTIES. EXPECT ERRATIC GUSTY WINDS
WITH THESE STORMS AND LARGE HAIL. THESE STORMS COULD BECOME
SEVERE AS THE DAY PROGRESSES. THERE IS A SEVERE THUNDERSTORMS
WATCH FOR THE EASTERN PORTION OF THE CWA UNTIL THIS AFTERNOON.
ONCE THE FRONT MOVES THROUGH THE AREA THIS SHOWERS WILL MOVE OFF
TOWARDS THE GULF COAST. WINDS WILL SHIFT TO THE NORTH/NORTHEAST
BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 823 AM CDT MON APR 16 2012/

DISCUSSION...UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR
KENEDY...BROOKS...WILLACY...HIDALGO AND CAMERON COUNTIES UNTIL 3
PM THIS AFTERNOON. MAIN THREAT WITH THE STORMS WILL BE STRONG
GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE HAIL.

PREV DISCUSSION... /ISSUED 635 AM CDT MON APR 16 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...GENERALLY BKN TO OVC MVFR CIGS ARE EXPECTED THROUGH
THE DAY WITH THE POSSIBILITY CIGS WILL LIFT TO SCT AND UP TO
AROUND 3500 FT THIS AFTERNOON. THE DEVELOPMENT OF THUNDERSTORMS IS
EXPECTED LATE THIS MORNING AND THIS AFTERNOON ALONG A FRONT THAT
CUTS FROM NEAR FALCON TO HEBBRONVILLE. STORMS THAT DEVELOP ARE
EXPECTED TO PRODUCE STRONG WINDS AND HAIL. THE CHANCE FOR
THUNDERSTORMS REMAINS UNTIL AROUND 03Z WHEN ANY PRECIP WILL LIKELY
SHIFT MORE TOWARDS MODERATE RAIN AND SHOWERS. WINDS MAY BE GUSTY
NEAR THE COAST THIS MORNING. LOW CEILINGS OR FOG WILL BE POSSIBLE
TONIGHT.

PREV DISCUSSION... /ISSUED 410 AM CDT MON APR 16 2012/

SHORT TERM /TODAY THROUGH TUESDAY/...CONTINUING CLOSE NEAR TERM
METEOROLOGICAL WATCH. WATER VAPOR IMAGERY THIS MORNING SHOWS THE
MAIN UPPER TROUGH AXIS OVER THE NORTHERN GULF OF CALIFORNIA. THE CWA
CURRENTLY IS POSITIONED IN THE RIGHT EXIT REGION OF THE MAIN UPPER
JET STREAK ON THE EAST SIDE OF THE APPROACHING UPPER TROUGH...AND WE
ARE ALSO GETTING AT LEAST SOME INFLUENCE FROM A SUBTROPICAL JET
MAXIMUM MOVING OVER FAR SOUTHERN MEXICO AND THE BAY OF CAMPECHE. THE
NET RESULT IS STRONG NET DIVERGENCE ALOFT...WHICH IS WORKING BOTH TO
MODIFY OUR THERMODYNAMIC PROFILE...SLOWLY ERODING EXISTING
CAPPING...AND BUILDING A SURFACE TROUGH/CYLCONE OVER NORTHEASTERN
MEXICO. THE BOUNDARY LAYER HAS DECOUPLED OVER LAND TONIGHT BUT LOWER
LEVEL WINDS REMAIN RELATIVELY STRONG WITH KBRO VWP SHOWS A
RELATIVELY DEEP LAYER OF 30KT WINDS FROM 0-8KFT. EXPECT THE BEST
850-925MB WINDS TO BE ROUGHLY FROM ABOUT HARLINGEN EASTWARD THIS
MORNING...AND THAT AREA MAY EXPERIENCE SOME BREEZY CONDITIONS EARLY
THIS MORNING. THE SURFACE FRONTAL BOUNDARY IS CLOSE TO STATIONARY
WITH WINDS ALOFT ESSENTIALLY PARALLEL TO THE FRONT...THIS WILL
CHANGE IN THE NEXT FEW HOURS AS THE TROUGH AXIS APPROACHES AND THE
WINDS BECOME MORE WESTERLY ALOFT.

THE NET RESULT IN OUR WEATHER IN THE NEAR TERM WILL BE AN
EXPECTATION FOR THUNDERSTORMS TO REDEVELOP OVER THE CWA...ALONG...
AND NEAR THE FRONTAL BOUNDARY...AND PERHAPS JUST AHEAD OF IT LATER
THIS MORNING AND ESPECIALLY THIS AFTERNOON. WITH THE AVAILABLE
INSTABILITY AND MODERATE DEEP AND LOW LEVEL SHEAR...SOME OF THESE
STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE
0-6KM SHEAR IS MARGINALLY SUPPORTIVE FOR SUPERCELLS WITH THE 0-1KM
SHEAR AND DIRECTIONAL SHEAR DUE TO THE DEVELOPING SURFACE
LOW/TROUGH IN THE EASTERN MOST REACHES OF THE CWA POTENTIALLY MORE
CONDUCIVE TO ISOLATED TORNADOGENESIS. THE SLOW MOVING FRONT AND
SHALLOW FRONTAL SLOPE WARRANT KEEPING AT LEAST A CHANCE OF RAIN IN
THE FORECAST THROUGH TUESDAY AFTERNOON WHEN THE UPPER TROUGH AXIS
COMPLETELY CLEARS. STORM MOTION IS EXPECTED TO BE QUITE SLOW AND
WITH PRECIPITABLE WATER VALUES AROUND TWO STANDARD DEVIATIONS
ABOVE THE SEASONAL NORM...VERY HEAVY RAINFALL IS EXPECTED WITH
SOME LOCALIZED FLOODING POSSIBLE IN ANY AREAS THAT RECEIVE
THUNDERSTORMS. THE CONDITIONALITY...POTENTIAL AREAL COVERAGE...AND
DROUGHT CONDITIONS HOWEVER APPEAR TO PREVENT THE NEED FOR A FLASH
FLOOD WATCH THIS MORNING.

TO SUMMARIZE...WE EXPECT THUNDERSTORM DEVELOPMENT AGAIN TODAY. SOME
OF THE STORMS COULD BE STRONG TO SEVERE...WITH THE POTENTIAL FOR
DAMAGING WINDS AND LARGE HAIL. THE FREEZING LEVEL...A KEY COMPONENT
IN HAIL FORMATION HOWEVER IS MUCH HIGHER THAN WHAT IT WAS THE DAY OF
THE MIDDLE VALLEY HAIL STORM...SO A REPEAT OF SUCH COPIOUS AMOUNTS
OF BASEBALL TO GOLFBALL SIZED HAIL IS QUITE UNLIKELY. THERE IS AT
LEAST SOME POTENTIAL FOR DAMAGING WINDS IN THE FORM OF WET
MICROBURSTS...AND POSSIBLY A TORNADO OR TWO...BUT THE PARAMETERS FOR
TORNADOES ARE THE MOST MARGINAL OUT OF ALL OF THE SEVERE WEATHER
PARAMETERS. HEAVY RAIN IS THE MOST LIKELY OF ALL OF THE FORMS OF
SEVERE WEATHER AND LOCALIZED FLOODING WILL BE POSSIBLE WHERE SLOW
MOVING STORMS DEVELOP. /68-JGG/

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...THE 500 MB TROUGH AXIS
THAT BROUGHT THE SIGNIFICANT CONV TO TX OVER THE LAST FEW DAYS
WILL BE SHIFTING EAST AWAY FROM TX ALLOWING FOR A MORE STABLE AND
SUBSIDENT AIRMASS TO BUILD INTO THE REGION. WEAK TO MODERATE MID
LEVEL RIDGING WILL PREVAIL OVER DEEP SOUTH TX FOR WED AND THURS
MAINTAINING GENERALLY WARM AND DRY CONDITIONS. ANOTHER MAJOR MID
LEVEL TROUGH AXIS WILL PUSH INTO THE CENTRAL PORTION OF THE LOWER
48 STATES TOWARDS THE END OF THE WEEK WHICH WILL IN TURN PUSH
ANOTHER COLD FRONT INTO THE REGION AS THE WEEKEND APPROACHES. BOTH
THE ECMWF AND THE GFS MODELS PUSH THE NEXT FRONT THROUGH DEEP
SOUTH TX FRI NIGHT INTO EARLY SAT MORNING. THE LONGER RANGE MODELS
ARE ALSO IN PRETTY GOOD AGREEMENT SHOWING LIMITED DEEP LAYER
MOISTURE ASSOCIATED WITH THIS NEXT FRONT. SO FOR NOW WILL MAINTAIN
THE 20 TO 30 % POPS FOR THE TIME BEING. THE AIRMASS IN THE WAKE OF
THE FRONT WILL BE FAIRLY MILD WITH ONLY SOME MINOR DROPS IN TEMPS.
RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS IS PRETTY GOOD SO
OVERALL CONFIDENCE IN THE LONGER RANGE PERIOD IS ABOVE AVERAGE.

MARINE /TODAY THROUGH TUESDAY...WINDS ARE EXPECTED TO GRADUALLY
SLACKEN AND BECOME MORE MARGINAL FOR SMALL CRAFT ADVISORY BY EARLY
AFTERNOON...HOWEVER WITH PERSISTENT SOUTHEAST WINDS SEAS WILL
LIKELY REMAIN ROUGH THROUGH TONIGHT. MORE MODERATE SOUTHEAST WINDS
AND SEAS ARE EXPECTED ON MONDAY.

TUESDAY NIGHT THROUGH FRIDAY...THE MAIN MARINE CONCERN IN THE
LONGER RANGE PERIOD IS THE EXPECTED FROPA THIS COMING WEEKEND.
UNTIL THEN THE MARINE CONDITIONS FROM LATE TUES INTO FRIDAY WILL
REMAIN BELOW SCA LEVELS. HOWEVER EXPECT THE GULF WATERS TO REACH
UP NEAR SCA LEVELS FRIDAY NIGHT INTO SAT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-
     256-257.

     HIGH SURF ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-256-
     257.

     COASTAL FLOOD ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-
     256-257.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/59
Hazardous weather outlook, Apr 16, 9:39 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
939 AM CDT MON APR 16 2012

TXZ251-254>257-171000-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
KENEDY...WILLACY AND CAMERON COUNTIES UNTIL 3 PM THIS AFTERNOON.
THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE HAIL.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. A
HIGH SURF ADVISORY AND A COASTAL FLOOD ADVISORY FOR AREA BEACHES
IS IN EFFECT UNTIL 4 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ELEVATED RIP CURRENT RISK WILL BE POSSIBLE ON TUESDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

TXZ250-253-171000-
BROOKS-HIDALGO-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR HIDALGO AND BROOKS COUNTIES
UNTIL 3 PM THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE
STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

GMZ130-132-135-150-155-170-175-171000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE LAGUNA MADRE
AND THE NEARSHORE COASTAL WATERS UNTIL 3 PM THIS AFTERNOON. THE
MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY
WINDS...DANGEROUS LIGHTNING AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A COLD FRONT IS EXPECTED TO MOVE THROUGH SATURDAY. SMALL CRAFT
ADVISORY CONDITIONS WILL BE POSSIBLE DUE TO NORTH WINDS BEHIND THE
FRONT.

.SPOTTER INFORMATION STATEMENT...
MARINE SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TODAY
ACCORDING TO STANDARD OPERATING PROCEDURE.

TXZ248-249-252-171000-
ZAPATA-JIM HOGG-STARR-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING FRONTAL
BOUNDARY THIS MORNING AND INTO THIS AFTERNOON AND EVENING. SOME OF
THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL. THE THUNDERSTORMS ARE EXPECTED TO BE SLOW MOVING...AND
LOCALIZED FLOODING WILL BE POSSIBLE. CONTINUED SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING AND
OVERNIGHT...WITH THE RISK FOR SEVERE WEATHER EXPECTED TO DIMINISH
AS THE EVENING PROGRESSES. THE BEST CHANCE FOR SEVERE WEATHER WILL
BE ALONG AND EAST OF A LINE FROM NEAR FALCON DAM TO FALFURRIAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 16, 12:46 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1246 PM CDT MON APR 16 2012

TXZ250-251-161830-
BROOKS-KENEDY-
1246 PM CDT MON APR 16 2012

...STRONG THUNDERSTORMS WILL AFFECT RURAL NORTHEAST BROOKS COUNTY...

...AT 1245 A STRONG THUNDERSTORM WAS ABOUT 10 MILES SOUTHEAST OF
FALFURRIAS...MOVING EAST AT 10 MPH. IT WILL AFFECT RURAL EASTERN
BROOKS COUNTY AND RURAL NORTHWESTERN KENEDY COUNTY...UNTIL 130 PM
CDT. DIME SIZE HAIL IS EXPECTED.

64
Special weather statement, Apr 16, 12:50 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1250 PM CDT MON APR 16 2012

TXZ250-251-161830-
BROOKS-KENEDY-
1250 PM CDT MON APR 16 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHEAST BROOKS AND NORTHWEST
KENEDY COUNTIES...

A THUNDERSTORM...MOVING EAST AT 10 MPH...WILL AFFECT RURAL EASTERN
BROOKS COUNTY AND RURAL NORTHWESTERN KENEDY COUNTY...UNTIL 130 PM
CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.
SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. NICKEL SIZE HAIL IS
EXPECTED.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

59
Special weather statement, Apr 16, 1:22 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
122 PM CDT MON APR 16 2012

TXZ253-161900-
HIDALGO-
122 PM CDT MON APR 16 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HIDALGO COUNTY...

A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT LA
JOYA...PENITAS...AND ABRAM-PEREZVILLE...UNTIL 200 PM CDT. PENNY SIZE
HAIL IS EXPECTED AND GUSTY WINDS ARE POSSIBLE.

64
Special weather statement, Apr 16, 1:31 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
131 PM CDT MON APR 16 2012

TXZ250-251-161915-
BROOKS-KENEDY-
131 PM CDT MON APR 16 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN KENEDY COUNTY...

A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 45 MPH...WILL AFFECT
RURAL EASTERN BROOKS COUNTY AND RURAL NORTHERN KENEDY COUNTY...UNTIL
215 PM CDT. PENNY SIZE HAIL AND GUSTY WINDS ARE EXPECTED.

64
Special weather statement, Apr 16, 2:09 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
209 PM CDT MON APR 16 2012

TXZ249-252-161945-
JIM HOGG-STARR-
209 PM CDT MON APR 16 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST STARR COUNTY...

A THUNDERSTORM...MOVING NORTHWEST AT 5 MPH...WILL AFFECT SANTA
CATARINA AND LA GLORIA...UNTIL 245 PM CDT. PENNY SIZE HAIL IS
EXPECTED.

64
Special weather statement, Apr 16, 2:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
243 PM CDT MON APR 16 2012

TXZ251-162030-
KENEDY-
243 PM CDT MON APR 16 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN KENEDY COUNTY...

A THUNDERSTORM...MOVING EAST AT 15 MPH...WILL AFFECT ARMSTRONG...
BORDER PATROL STATION...AND PENASCAL WIND FARM...UNTIL 330 PM CDT.
PENNY SIZE HAIL IS EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:18 PM CDTSevere Thunderstorm WarningBROZapata57 min
Apr 15, 8:29 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg61 min
Apr 15, 8:52 PM CDTAreal Flood AdvisoryBROZapata34 min
Apr 15, 9:01 PM CDTSevere Thunderstorm WarningBROZapata59 min
Apr 15, 9:06 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg84 min
Apr 15, 9:32 PM CDTSevere Thunderstorm WarningBROJim Hogg58 min
Apr 15, 9:52 PM CDTFlash Flood WarningBROJim Hogg2 hr
Apr 15, 9:57 PM CDTSevere Thunderstorm WarningBROStarr, Zapata63 min
Apr 15, 10:20 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr55 min
Apr 15, 11:11 PM CDTSevere Thunderstorm WarningBROStarr, Zapata64 min
Apr 15, 11:15 PM CDTSevere Thunderstorm WarningBROStarr60 min
Apr 15, 11:22 PM CDTAreal Flood AdvisoryBROStarr83 min
Apr 16, 12:36 PM CDTSevere Thunderstorm WarningBROHidalgo39 min
Apr 16, 1:04 PM CDTSpecial Marine WarningBRO86 min
Apr 16, 1:57 PM CDTSevere Thunderstorm WarningBROKenedy33 min
Apr 16, 2:21 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy54 min
Apr 16, 2:29 PM CDTSpecial Marine WarningBRO61 min
Apr 16, 2:47 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr43 min
Apr 16, 3:19 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy56 min
Apr 16, 3:25 PM CDTSevere Thunderstorm WarningBROHidalgo50 min
Apr 16, 3:30 PM CDTSpecial Marine WarningBRO60 min
Apr 16, 3:32 PM CDTTornado WarningBROKenedy, Willacy28 min
Apr 16, 3:44 PM CDTAreal Flood AdvisoryBROHidalgo61 min
Apr 16, 4:01 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy44 min
Apr 16, 4:06 PM CDTSevere Thunderstorm WarningBROCameron, Willacy39 min
Apr 16, 4:16 PM CDTSevere Thunderstorm WarningBROWillacy29 min
Apr 16, 4:25 PM CDTTornado WarningBROCameron35 min
Apr 16, 4:27 PM CDTAreal Flood AdvisoryBROCameron, Willacy63 min
Apr 16, 4:30 PM CDTSpecial Marine WarningBRO60 min
Apr 16, 4:56 PM CDTTornado WarningBROCameron34 min
Apr 16, 5:03 PM CDTSpecial Marine WarningBRO117 min
Apr 16, 5:28 PM CDTSevere Thunderstorm WarningBROCameron32 min
Apr 16, 5:30 PM CDTSpecial Marine WarningBRO2 hr
Apr 16, 5:36 PM CDTAreal Flood AdvisoryBROCameron54 min
Apr 16, 6:58 PM CDTSpecial Marine WarningBRO62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.